Ask a doctor

How Long for Small Amount of Dysport to Wear Off?

I recently had only 15 units of dysport injected into my forehead. I feel like I have the heaviness of the forehead and slightly droopy eyebrows but no wrinkles have gone away (I'm 31 and have a couple very slight horizontal lines). I had botox a couple of years ago and had the same problem, but was recommended to Dysport and using a lower concentration. My question is: Since I had a small amount done compared to the norm, will it work itself out any faster???

Doctor Answers (12)

Dysport

+1

15 units of Dysport is a small amount for the forehead.  Hopefully, this heaviness that you are experiencing will only last a few weeks, but it unfortunately may take longer.


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 144 reviews

Dysport/Botox - How Long for Small Amount of Dysport to Wear Off?

+1

These treatments generally last from about 4-6 months, though sometimes longer.

It's a fair question but very hard to answer.  However, 15 units of Dysport is a very small dose; it is well below what I normally use.  And predicting the exact rate of dissipation is impossible.

But the good news is that the undesired effects typically last less long than that, so I would expect you to see some relief in the next few weeks or so...and you should, of course, be in touch with your physician about this.

I hope that this helps, and good luck,

Dr. E

Alan M. Engler, MD, FACS
New York Plastic Surgeon
5.0 out of 5 stars 155 reviews

Dysport, time to be gone

+1

9911, I don't think you have much to worry about. This tiny bit should not do much and my experience(not documented study) has led me to believe that smaller amts. of dysport and botox than are really adequate to treat a problem seem to wear off more quickly.  I am surprised that this amount has done anything at all.  Also, You did not treat the glabellar area which will help raise the brow but  probably only treated the muscle that when relaxed can lower it.  Let this wear off and try a different distribtion of your injections. 

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

You might also like...

Dysport for forehead lines

+1

This is a tough one.  It would stand to reason that the heavy feeling you are experiencing is from weakening of the muscle that raises the eyebrows.  If that is the case, you should be seeing softening of the horizontal lines in the forehead.  It is hard to believe you are getting any effect at all with that small amount of Dysport.  In answer to your question, the length of time you have the effect is not influenced by the amount injected.  Only the effect is influenced.  Most people get around 3 months of effect. By the way, where was the Dysport injected?  Was it in the upper forehead or in the area between your eyebrows?  

Matthew Bridges, MD
Richmond Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Small amounts of Dysport usually can wear off anywhere from 2-4 months

+1

Small amounts of Dysport usually can wear off anywhere from 2-4 months.  You can also try filler to fill in the lines.

Joseph A. Eviatar, MD, FACS
New York Oculoplastic Surgeon
5.0 out of 5 stars 26 reviews

Dysport

+1

To begin with 15 Units seems pretty low for that area, and you should not expect any meaningful result. The forehead typically requires 45-60 Units of dyspor, so you might want to talk to your doctor to see if you can increase your doses.

Sanusi Umar, MD
Redondo Beach Dermatologic Surgeon
5.0 out of 5 stars 23 reviews

How Long Does it Take for Dysport to Wear Off?

+1

Hi Anon.  It woul dnot seem to us that you would have any affect whatsoever with such a small dose of Dysport.  We norally inject the following amounts into the areas you are speaking about.

  • Glabella - between 50-75 units.
  • Forehead - between 36 - 48 units.

With the small amount you have been given, we would not expect it to have any effect on your wrinkles and should not be noticeable for you.  If you are able to see the effects, they should wear off fairly quickly because of the small amount used, probably within 2-3 months.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Normal for lines not to disappear immediately with Dysport or Botox.

+1

Anonymous,

I think you may get more out of your efforts at Botox and Dysport if you understand that the lines created by years of expression aren't smoothed away immediately with a single treatment. It takes months and months of constant muscle weakening by the neuromodulators, to allow the skin time to smooth the lines. Sometimes the unusual feeling of muscle weakening can make things feel heavy, but often you can get used to that feeling after a while and then it's not so strange after a while.

It may be appropriate for you to use even a smaller dose of Dysport next time, or have it placed higher up, but I encourage you not to give up on it right away. If you aren't seeing a board-certified dermatologist or plastic surgeon, I recommend trying one.

Jessica J. Krant, MD, MPH
New York Dermatologic Surgeon
4.5 out of 5 stars 40 reviews

15 units of Dypsport is virtually nothing

+1

15 units of Dysport is extremely low. The usual dose in 40-60 units for this area.  I am not sure if your doctor purposefully gave you this small of a dose - although I doubt it because it is only 1/4 of a standard dose. More likely, your doctor was unfamiliar with Dysport and injected it like he/she would have injected Botox - because 15 units would be a low but reasonable dose for Botox.  I suspect this dose will only last about a few weeks or a month. Next time, make sure you have an experienced injector.

Matthew Schulman, MD
New York Plastic Surgeon
5.0 out of 5 stars 192 reviews

Dysport longevity

+1

The dose of Dysport  placed on your forehead is really small.  In theory, Dysport lasts 3-4  months, but it becomes difficult to observe the duration of Dysport (or Botox) when small and perhaps inadequate doses are placed.  Hope that is helpful, Dr. Vartanian

A. John Vartanian, MD
Glendale Facial Plastic Surgeon
5.0 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.